Ouch

Month 13 off the ‘roids (ha) hasn’t been too kind. My skin took a few steps back in recent weeks.

See my arms:

DSC_0001

DSC_0003

Much worse than my last update, right? I KNOW.

These pictures show my arms recently “greased up” with all my moisturizers. Otherwise my skin is dry dry dry, even more so than usual (which hardly seems possible to me) . I don’t have pictures of the rest of my body, but you can get the idea.

Some people I’ve met on facebook and the ITSAN forum describe the withdrawal like a roller coaster, and I’ve heard others say that healing “takes us one step forward and two steps back.” Others are a bit more forthright: this itchy bastard fucking sucks. I’d agree with all those people.

When I regress like this, the first couple of weeks are the most difficult. This is because every single time I get even a tiny bit better I become used to it instantly. After the initial shock and discomfort, I start to grow accustomed to my new normal until it all clears up a little more again.

Despite how long this is taking and how frustrating the unpredictability of it is, I feel more and more confident that all this will end for me. Sometimes I think about the if onlys and feel mad at myself. For example: if only I’d started my withdrawal when all this started 4.5 years ago I’d be long done with this by now. Or if only I hadn’t taken x, y, and z drugs along the way, because who knows how messed up my body’s going to be when I’m fifty.

Oh well. Hindsight is always 20/20. At least I can say that I really didn’t know. I really, really had no idea.

 

 

Advertisements

12 responses to “Ouch

  1. Can the doctor prescribe something to ease the itching?

    • Somehow I missed this comment! Yes, I can get prescription strength antihistamines, and I’ve used them in the past. Unfortnately, they don’t work very well and they tend to make my too drowsy for a day I have to go to work. But they are an option for night time. I’ve found that OTC benedryl works just as well (or not so well) for the most part.

  2. Don’t say “roids”….that’s the slang for hemorrhoids! Tzzzz….I am so hopeful and confident your skin will finally be free of this mess, honey. I love you…xoxo

  3. At least you don’t have that crazy “roid” rage!!! SOOOOO KIDDING!

  4. BOOOO. 😦 Very typical to think of the “if only.” But, I’m glad to hear you’re confident about healing, because you will! Xoxo

  5. I hope you get to feeling better! That looks like it’s so very painful! 😦 I can’t wait to see the post of your healing up nicely! 🙂

  6. I’ve just read your posts about your withdrawal from steroids for your eczema. It’s very interesting! Im so glad that something is working for you and your skin!!! 🙂 Makes me happy to read and see how about success stories with other peoples eczema; gives me hope!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s